|Switching back to original combo after Atripla
Sep 7, 2010
I have been on Truvada, reyataz and Novir for over 4 years. Recently, after a go ahead from my ID doctor, I decided to change to Atripla for mainly convenience, it works out cheaper for me to pay one co-pay for one drug as opposed to 3 co-pays of $35 for each of the three drugs on my combo. However, I have been on Atripla for almost two weeks and just yesterday noticed a strange rash on my arms and hands. Its slightly itchy and in some cases looks red like it was an insect bite. In addition to the other side effects I am still delaing with (though not as bad as the 1st few days) this just seems to be a lot deal with and I am regretting having changed my regimen. Would it be wise for me to go back to my original combo of Truvada, Reyataz and Norvir?
| Response from Dr. Henry
You generally would be able to switch back to your previous Truvada and boosted atazanavir based regimen. Since most of the problems with efavirenz are seen early (such as rash and central nervous system complaints) and then often improve after 3-4 weeks you may consider waiting another 1-2 months (recommend discussing with your HIV provider). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Surface Antibody Test For Hep B
- Why Does The Risk Of Contracting Hepatitis C Increase With Multiple Sex Partners?
- Can You Contract Hiv From Having Unprotected Sex If The Male Does Not Come Inside His Partner?
- Will Chlamydia Show Up On A Urine Culture?
- Which Is Easier To Treat Herpes Or Gonorrhea?
- What Would Cause False Positive Syphilis Blood Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.